Publication

Loss of consciousness and convulsion induced by a ventricular tachycardia mimicking epilepsy in a patient with noncompaction cardiomyopathy: a case report

Dello, S. A. W. G., Kievit, C., Dunselman, P. H. & Alings, M., Jun-2014, In : Netherlands Heart Hournal. 22, 6, p. 301-303 3 p.

Research output: Contribution to journalArticleAcademicpeer-review

  • S. A. W. G. Dello
  • C. Kievit
  • P. H. Dunselman
  • M. Alings

Convulsions and loss of consciousness can be caused by, among other things, arrhythmias, conduction disorders or epilepsy. In clinical practice it can be difficult to distinguish between these causes of syncope, even for well-trained specialists. Patients with cardiac syncope have a substantial risk of subsequent sudden death. We present a patient with previously unknown noncompaction cardiomyopathy in whom syncope induced by ventricular tachycardia was misinterpreted as epilepsy. We present this case report in order to underline the necessity for cardiological assessment in patients with assumed mild epilepsy or syncope of unknown origin.

Original languageEnglish
Pages (from-to)301-303
Number of pages3
JournalNetherlands Heart Hournal
Volume22
Issue number6
Publication statusPublished - Jun-2014

    Keywords

  • Syncope, Epilepsy, Ventricular tachycardia, Noncompaction cardiomyopathy, SYNCOPE, GUIDELINES, MYOCARDIUM, MANAGEMENT, DIAGNOSIS

ID: 25352376